Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

On an $n$-manifold in ${\mathbf{C}}^{n}$
near an elliptic complex tangent


Author: Xiaojun Huang
Journal: J. Amer. Math. Soc. 11 (1998), 669-692
MSC (1991): Primary 32F25, 32D05
MathSciNet review: 1603854
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the local biholomorphic property of a real $n$-manifold $M\subset\mathbf C^n$ near an elliptic complex tangent point $p\in M$. In particular, we are interested in the regularity and the unique disk-filling problem of the local hull of holomorphy $\widetilde{M}$ of $M$ near $p$, first considered in a paper of Bishop. When $M$ is a $C^{\infty}$-smooth submanifold, using a result established by Kenig-Webster, we show that near $p$, $\widetilde{M}$ is a smooth Levi-flat $(n+1)$-manifold with a neighborhood of $p$ in $M$ as part of its $C^{\infty}$ boundary. Moreover, near $p$, $\widetilde{M}$ is foliated by a family of disjoint embedded complex analytic disks. We also prove a uniqueness theorem for the analytic disks attached to $M$. This result was proved in the previous work of Kenig-Webster when $n=2$. When $M$ is real analytic, we show that $\widetilde{M}$ is real analytic with a neighborhood of $p$ in $M$ as part of its real analytic boundary. Equivalently, we prove the convergence of the formal solutions of a certain functional equation. When $n=2$ or when $n>2$ but the Bishop invariant does not vanish at the point under study, the analyticity was then previously obtained in the work of Moser-Webster, Moser, and in the author's joint work with Krantz.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 32F25, 32D05

Retrieve articles in all journals with MSC (1991): 32F25, 32D05


Additional Information

Xiaojun Huang
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903
Email: huangx@math.rutgers.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-98-00265-3
PII: S 0894-0347(98)00265-3
Received by editor(s): August 8, 1997
Received by editor(s) in revised form: February 9, 1998
Additional Notes: The author was supported in part by NSF DMS-9500881 and an NSF postdoctoral fellowship
Article copyright: © Copyright 1998 American Mathematical Society